Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2013, Article ID 127156, 10 pages
http://dx.doi.org/10.1155/2013/127156
Research Article

A Simulation-Based Algorithm for the Capacitated Vehicle Routing Problem with Stochastic Travel Times

School of Software, Dalian University of Technology, Dalian, Liaoning 116620, China

Received 17 March 2013; Revised 24 September 2013; Accepted 25 September 2013

Academic Editor: Song Cen

Copyright © 2013 Zheng Wang and Lin Lin. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. A. Figliozzi, “The impacts of congestion on commercial vehicle tour characteristics and costs,” Transportation Research E, vol. 46, no. 4, pp. 496–506, 2010. View at Publisher · View at Google Scholar · View at Scopus
  2. A. Haghani and S. Jung, “A dynamic vehicle routing problem with time-dependent travel times,” Computers and Operations Research, vol. 32, no. 11, pp. 2959–2986, 2005. View at Publisher · View at Google Scholar · View at Scopus
  3. C. Malandraki and M. S. Daskin, “Time dependent vehicle routing problems: formulations, properties and heuristic algorithms,” Transportation Science, vol. 26, no. 3, pp. 185–200, 1992. View at Google Scholar · View at Scopus
  4. C. Malandraki, Time dependent vehicle routing problems: formulations, solution algorithms and computational experiments [Ph.D. thesis], Northwestern University, Evanston, Ill, USA, 1989.
  5. S. Ichoua, M. Gendreau, and J. Potvin, “Vehicle dispatching with time-dependent travel times,” European Journal of Operational Research, vol. 144, no. 2, pp. 379–396, 2003. View at Publisher · View at Google Scholar · View at Scopus
  6. T. Van Woensel, L. Kerbache, H. Peremans, and N. Vandaele, “Vehicle routing with dynamic travel times: a queueing approach,” European Journal of Operational Research, vol. 186, no. 3, pp. 990–1007, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. D. Soler, J. Albiach, and E. Martínez, “A way to optimally solve a time-dependent vehicle routing problem with time windows,” Operations Research Letters, vol. 37, no. 1, pp. 37–42, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. M. A. Figliozzi, “The time dependent vehicle routing problem with time windows: Benchmark problems, an efficient solution algorithm, and solution characteristics,” Transportation Research E, vol. 48, no. 3, pp. 616–636, 2012. View at Publisher · View at Google Scholar · View at Scopus
  9. Y. Kuo, “Using simulated annealing to minimize fuel consumption for the time-dependent vehicle routing problem,” Computers and Industrial Engineering, vol. 59, no. 1, pp. 157–165, 2010. View at Publisher · View at Google Scholar · View at Scopus
  10. “Traffic congestion and reliability: trends and advanced strategies for congestion mitigation,” Tech. Rep., Cambridge Systematics, Cambridge, Mass, USA, 2005.
  11. Y. Nie, X. Wu, J. F. Dillenburg, and P. C. Nelson, “Reliable route guidance: a case study from Chicago,” Transportation Research A, vol. 46, no. 2, pp. 403–419, 2012. View at Publisher · View at Google Scholar · View at Scopus
  12. A. Rahman and N. E. Lownes, “Analysis of rainfall impacts on platooned vehicle spacing and speed,” Transportation Research F, vol. 15, no. 4, pp. 395–403, 2012. View at Publisher · View at Google Scholar · View at Scopus
  13. T. Garaix, C. Artigues, D. Feillet, and D. Josselin, “Vehicle routing problems with alternative paths: an application to on-demand transportation,” European Journal of Operational Research, vol. 204, no. 1, pp. 62–75, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. A. S. Kenyon and D. P. Morton, “Stochastic vehicle routing with random travel times,” Transportation Science, vol. 37, no. 1, pp. 69–82, 2003. View at Publisher · View at Google Scholar · View at Scopus
  15. H. Huang and S. Gao, “Optimal paths in dynamic networks with dependent random link travel times,” Transportation Research Part B, vol. 46, no. 5, pp. 579–598, 2012. View at Publisher · View at Google Scholar · View at Scopus
  16. T. Zhang, W. A. Chaovalitwongse, and Y. Zhang, “Scatter search for the stochastic travel-time vehicle routing problem with simultaneous pick-ups and deliveries,” Computers & Operations Research, vol. 39, no. 10, pp. 2277–2290, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. G. Laporte, F. Louveaux, and H. Mercure, “Vehicle routing problem with stochastic travel times,” Transportation Science, vol. 26, no. 3, pp. 161–170, 1992. View at Google Scholar · View at Scopus
  18. Y. Park and S. Song, “Vehicle scheduling problems with time-varying speed,” Computers and Industrial Engineering, vol. 33, no. 3-4, pp. 853–856, 1997. View at Google Scholar · View at Scopus
  19. C. Lecluyse, T. Van Woensel, and H. Peremans, “Vehicle routing with stochastic time-dependent travel times,” 4OR, vol. 7, no. 4, pp. 363–377, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. R. D. Connors and A. Sumalee, “A network equilibrium model with travellers' perception of stochastic travel times,” Transportation Research B, vol. 43, no. 6, pp. 614–624, 2009. View at Publisher · View at Google Scholar · View at Scopus
  21. A. Chen and Z. Zhou, “The α-reliable mean-excess traffic equilibrium model with stochastic travel times,” Transportation Research B, vol. 44, no. 4, pp. 493–513, 2010. View at Publisher · View at Google Scholar · View at Scopus
  22. J. W. Feng, C. F. Li, S. Cen, and D. R. J. Owen, “Statistical reconstruction of two-phase random media,” Computers and Structures, http://dx.doi.org/10.1016/j.compstruc.2013.03.019.
  23. F. Wang, C. Li, J. Feng, S. Cen, and D. R. J. Owen, “A novel joint diagonalization approach for linear stochastic systems and reliability analysis,” Engineering Computations, vol. 29, no. 2, pp. 221–244, 2012. View at Publisher · View at Google Scholar · View at Scopus
  24. C. F. Li, S. Adhikari, S. Cen, Y. T. Feng, and D. R. J. Owen, “A joint diagonalisation approach for linear stochastic systems,” Computers and Structures, vol. 88, no. 19-20, pp. 1137–1148, 2010. View at Publisher · View at Google Scholar · View at Scopus
  25. C. F. Li, Y. T. Feng, and D. R. J. Owen, “Explicit solution to the stochastic system of linear algebraic equations (α1A1+α2A2++αmAm)x=b,” Computer Methods in Applied Mechanics and Engineering, vol. 195, no. 44, pp. 6560–6576, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. G. Clarke and J. Wright, “Scheduling of vehicles from a central depot to a number of delivering points,” Operations Research, vol. 12, pp. 568–581, 1964. View at Google Scholar
  27. X. Li, P. Tian, and S. C. H. Leung, “Vehicle routing problems with time windows and stochastic travel and service times: models and algorithm,” International Journal of Production Economics, vol. 125, no. 1, pp. 137–145, 2010. View at Publisher · View at Google Scholar · View at Scopus
  28. http://www.branchandcut.org/.
  29. A. Juan, J. Faulin, S. Grasman, D. Riera, J. Marull, and C. Mendez, “Using safety stocks and simulation to solve the vehicle routing problem with stochastic demands,” Transportation Research C, vol. 19, no. 5, pp. 751–765, 2011. View at Publisher · View at Google Scholar · View at Scopus